Generic Name: aspirin and methocarbamol (AS pir in/ meth oh KAR ba mall)Brand Names: Robaxisal
Aspirin is in a class of drugs called salicylates. Aspirin works by reducing substances in the body that cause pain and inflammation. It is used to reduce pain, inflammation and fever.
Methocarbamol is a muscle relaxant. It works by blocking nerve impulses (or pain sensations) that are sent to the brain.
Aspirin and methocarbamol are used together, along with rest and physical therapy, to treat injuries and other painful muscular conditions.
Aspirin and methocarbamol may also be used for purposes other than those listed in this medication guide.
Call your doctor immediately if you experience a rash, itching, a fever, or nasal congestion during treatment with aspirin and methocarbamol.
Watch for bloody, black, or tarry stools or bloody vomit. This could indicate damage to the stomach.Do not take more of this medication than is prescribed. If the pain is not being adequately treated, talk to your doctor.
Before taking this medication, tell your doctor if you have
a stomach or intestinal ulcer,
a bleeding or blood-clotting disorder.
You may not be able to take aspirin and methocarbamol, or you may require a dosage adjustment or special monitoring during treatment if you have any of the conditions listed above.It is not known whether aspirin and methocarbamol will be harmful to an unborn baby. Do not take aspirin and methocarbamol without first talking to your doctor if you are pregnant or could become pregnant during treatment. It is not known whether aspirin and methocarbamol passes into breast milk.Do not take aspirin and methocarbamol without first talking to your doctor if you are breast-feeding a baby. Do not use any medication that contains aspirin to treat a child or teenager who has a fever, flu symptoms, or chicken pox without first talking to a doctor. In children younger than 20 years of age, aspirin may increase the risk of Reye's syndrome, a rare but often fatal condition.
Take aspirin and methocarbamol exactly as directed by your doctor. If you do not understand these directions, ask your pharmacist, nurse, or doctor to explain them to you.Take each dose with a full glass of water. Do not take more of this medication than is prescribed. If the pain is not being adequately treated, talk to your doctor. Store aspirin and methocarbamol at room temperature away from moisture and heat.
Take the missed dose as soon as you remember. However, if it is almost time for the next dose, skip the missed dose and take only the next regularly scheduled dose. Do not take a double dose of this medication.
Symptoms of an aspirin and methocarbamol overdose include headache; ringing in the ears; dim vision; nausea; vomiting; diarrhea; sweating; increased thirst; low blood pressure (weakness, fainting, confusion); drowsiness; decreased breathing; and unconsciousness.
an allergic reaction (difficulty breathing; closing of the throat; swelling of the lips, tongue, or face; or hives);
red, black, or bloody stools;
rash or itching;
Other, less serious side effects may be more likely to occur. Continue to take aspirin and methocarbamol and talk to your doctor if you experience
drowsiness, dizziness, lightheadedness or fainting;
headache or blurred vision;
nausea, diarrhea, or a metallic taste in the mouth;
brown, black, or green urine (this is not harmful); or
faint ringing in the ears.
Side effects other than those listed here may also occur. Talk to your doctor about any side effect that seems unusual or that is especially bothersome.
Drowsiness or dizziness caused by methocarbamol may be increased by other drugs such as antidepressants, alcohol, antihistamines, sedatives (used to treat insomnia), other pain relievers, anxiety medicines, and muscle relaxants. Together, these medicines may cause dangerous sedation, possibly resulting in unconsciousness and death. Tell your doctor about all medicines that you are taking, and do not take any medicine without first talking to your doctor.Do not take aspirin and methocarbamol without first talking to your doctor if you are taking any of the following medicines:
an anticoagulant such as warfarin (Coumadin), heparin, enoxaparin (Lovenox), dalteparin (Fragmin), danaparoid (Orgaran), ardeparin (Normiflo), or tinzaparin (Innohep);
another salicylate such as aspirin (Acuprin, Ecotrin, Ascriptin, Bayer, others); choline salicylate and/or magnesium salicylate (Magan, Doan's, Bayer Select Backache Pain Formula, Mobidin, Arthropan, Trilisate, Tricosal), or salsalate (Disalcid).
You may not be able to take aspirin and methocarbamol, or you may require a dosage adjustment or special monitoring if you are taking any of the medicines listed above.
Drugs other than those listed here may also interact with aspirin and methocarbamol. Talk to your doctor and pharmacist before taking any prescription or over-the-counter medicines.
Aspirin and methocarbamol is available with a prescription under the brand name Robaxisal. Other brand or generic formulations may also be available. Ask your pharmacist any questions you have about this medication, especially if it is new to you.
Robaxisal (325 mg of aspirin/400 mg of methocarbamol)--round, pink-and-white tablets